Skip Over Navigation Links

Office of Research on Women's Health (ORWH)

Ninth Annual NIH Interdisciplinary Women’s Health Research Symposium

The Ninth Annual NIH Interdisciplinary Women’s Health Research Symposium sponsored by the ORWH, co-sponsoring NIH Institutes and Centers, and the U.S. Food and Drug Administration showcases research from two ORWH signature initiatives: the Specialized Centers of Research (SCOR) on Sex Differences and the Building Interdisciplinary Research Careers in Women’s Health (BIRCWH) program. The annual meetings for principal investigators and scholars associated with these initiatives coincide with the annual symposium. The 2012 symposium was held November 15.

A videocast of the symposium is available and view photos from the event.

About the Symposium

Symposium Agenda

Date Event
8:00–8:30 a.m.      Registration
8:30–9:00 a.m. Welcome and Opening Remarks

Janine A. Clayton, M.D., Associate Director for Research on Women’s Health, Director, Office of Research on Women’s Health (ORWH), National Institutes of Health (NIH)

9:00–10:00 a.m.

Podium Presentations—Session I: Sex and Gender Differences in Substance Use/Behavioral and Mental Health

10-minute presentations with 5 minutes for Q&A

Moderator: Cora Lee Wetherington, Ph.D., National Institute on Drug Abuse

9:00–9:10 a.m.

Kathleen T. Brady, M.D., Ph.D., Specialized Center of Research (SCOR), Medical University of South Carolina
Gender Differences in Response to Oxytocin in Cocaine-Dependent Individuals

9:15–9:25 a.m.

Elise E. DeVito, Ph.D., Building Interdisciplinary Research in Women’s Health (BIRCWH), Yale University
Influences of Cocaine and Sex on the Neural Correlates of Impulsivity-Related Constructs

9:30–9:40 a.m.

Stephanie Zerwas, Ph.D., BIRCWH, University of North Carolina at Chapel Hill
Childhood Anxiety Trajectories Predict Disordered Eating in Adolescence

9:45–9:55 a.m.

Julia R. Steinberg, Ph.D., BIRCWH, University of California, San Francisco
Childhood Adversities and Subsequent Risk of One or Multiple Abortions

10:00–10:15 a.m. BREAK
10:15–11:15 a.m.

Podium Presentations—Session II: Cancer and New Therapeutics, Nanotechnology
10-minute presentations with 5 minutes for Q&A

Moderator: Susan Lim, Ph.D., National Cancer Institute

10:15–10:25 a.m.

Harsh B. Pathak, Ph.D., BIRCWH, University of Kansas Medical Center
Combination Therapy Using Targeted Nanoparticles in Preclinical Models of Epithelial Ovarian Cancer

10:30–10:40 a.m.

Dinesh Vyas, M.D., BIRCWH, Michigan State University
Novel Theranostic Nanoparticle Use for Efficient Administration of Doxorubicin in Breast Cancer Cell

10:45–10:55 a.m.

Jamie N. Bakkum-Gamez, M.D., BIRCWH, Mayo Clinic
Development of Biomarkers in Endometrial Cancer and Its Precursor Lesions

11:00–11:10 a.m.

Julie K. Schwarz, M.D., Ph.D., BIRCWH, Washington University School of Medicine
E545K Mutation in PI3KCA Is Associated With Recurrence in Cervical Cancer Patients Treated With Chemoradiation

11:15 a.m.–12:00 p.m.

Keynote

Joyce Rudick, ORWH
Introduction

Douglas R. Lowy, M.D., Deputy Director, National Cancer Institute (NCI)
Prevention of HPV-Associated Cancers: Advances, Challenges, and Opportunities         

12:00–1:30 p.m. LUNCH; View BIRCWH and SCOR Program Posters
1:30–2:30 p.m.

Podium Presentations—Session III: Urinary Tract, Diabetes, Musculoskeletal Health, and Behavioral Genetics
10-minute presentations with 5 minutes for Q&A

Moderator: Chris Mullins, Ph.D., National Institute of Diabetes and Digestive and Kidney Diseases

1:30–1:40 p.m.

Valerie P. O’Brien, B.S., B.A., SCOR, Washington University School of Medicine
Systemic Vaccination With the Uropathogenic E. coli Bladder Adhesin FimH Protects Previously Infected Mice That Are Predisposed to Severe, Recurrent Cystitis

1:45–1:55 p.m.

Christine G. Lee, M.D., M.S., BIRCWH, Oregon Health & Science University
Insulin Sensitizer Use May Attenuate the Loss in Gait Speed for Older Women With Diabetes

2:00–2:10 p.m.

Danielle S.W. Benoit, Ph.D., BIRCWH, University of Rochester
Targeted Polymer Therapeutics to Treat Lead-Induced Osteoporosis

2:15–2:25 p.m.

Briana Mezuk, Ph.D., BIRCWH, Virginia Commonwealth University
Integrating Social Science and Behavioral Genetics: Testing the Causation Versus Selection Hypotheses of Social Disparities in Major Depression Using a Genetically Informed Design

2:30–3:30 p.m.

Podium Presentations—Session IV: Reproductive Health Across the Lifespan
10-minute presentations with 5 minutes for Q&A

Moderator: Joan Davis Nagel, M.D., M.P.H., ORWH

2:30–2:40 p.m.

Leah H. Rubin, Ph.D., BIRCWH, University of Illinois at Chicago
The Impact of Menopausal Anxiety Symptoms on Verbal Learning Is Greater in HIV-Seropositive Versus HIV-Seronegative Midlife Women

2:45–2:55 p.m.

Jennifer Armstrong-Wells, M.D., M.P.H., BIRCWH, University of Colorado Denver
Fetal Inflammatory Response Patterns in Preterm Premature Rupture of Membranes, Preeclampsia, and Healthy Term Pregnancies

3:00–3:10 p.m.

Katy Backes Kozhimannil, Ph.D., M.P.A., BIRCWH, University of Minnesota
Cesarean Delivery in the United States: Variation Across Hospitals

3:15–3:25 p.m.

Shruthi Mahalingaiah, M.D., BIRCWH, Boston Medical Center, Boston University
Association of Air Pollution Exposures and Risk of Uterine Leiomyomata in the Nurses’ Health Study II: A Prospective Study

3:30 p.m.

Closing Remarks and Adjournment

Joan Davis Nagel, M.D., M.P.H, ORWH

This page last reviewed on May 13, 2013

Social Media Links